Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 23, 2017, 4:11 AM CST for 13 counties in Texas. It took effect at Feb 23, 2017, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 4:11 AM CST (10:11 UTC)
- In effect from
- Feb 23, 2017, 12:00 PM CST
- Expired
- Feb 23, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 13 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3467 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS74 KLUB 231011 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 411 AM CST Thu Feb 23 2017 TXZ021-022-027-240000- /O.UPG.KLUB.HW.A.0001.170223T1800Z-170224T0000Z/ /O.NEW.KLUB.HW.W.0001.170223T1800Z-170224T0000Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 411 AM CST Thu Feb 23 2017 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect from noon today to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...Noon through 6 PM. * WINDS...35 to 45 mph with gusts to 55 mph or higher. * IMPACTS...Areas of blowing dust will restrict visibility. Vehicles on roads oriented north to south will experience strong crosswinds. Lightweight outdoor furniture or objects can be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ023-024-028>030-033>036-039>042-240000- /O.UPG.KLUB.HW.A.0001.170223T1800Z-170224T0000Z/ /O.NEW.KLUB.WI.Y.0007.170223T1800Z-170224T0000Z/ Swisher-Briscoe-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby- Yoakum-Terry-Lynn-Garza- Including the cities of Tulia, Silverton, Quitaque, Littlefield, Olton, Plainview, Cedar Hill, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, and Post 411 AM CST Thu Feb 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from noon today to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...Noon through 6 PM. * WINDS...30 to 40 mph with gusts to 50 mph. * IMPACTS...Areas of blowing dust will restrict visibility. Vehicles on roads oriented north to south will experience strong crosswinds. Lightweight outdoor furniture or objects can be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:51 AM CST, 20 minutes earlier.
Area forecast discussion, Feb 23, 3:51 AM CST, 20 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 351 AM CST Thu Feb 23 2017 .SHORT TERM... ...The combination of strong west winds, and a very warm and dry airmass will result in a critical fire danger across the forecast area today... As an upper-trough crosses the Rockies and moves into the central and northern plains, a strong upper-level jet with wind speeds in excess of 110 kts will overspread West Texas today. At the surface, a low over southeast CO/southwest KS this morning will deepen and broaden, with a surface trough extending south through western OK and the Rolling Plains of West Texas. The already dry air mass across the forecast area this morning will dry further as subsidence drying and warming combines with mixing of the higher momentum and dry airmass aloft. Model progs suggest mixing up to around the 700 mb level, where winds speeds will be running around 30 to 40 kts. There is a bit of uncertainty in regards to the magnitude of the winds across our area today, as guidance has been fairly consistent painting one 700 mb wind max to our south and one to our north, with a relative minimum over our forecast area. Even so, MOS guidance has been very consistent in indicating sustained winds of 25 to 35 kts for locations on the Caprock, with the strongest winds located near the state line with NM. As such, we expect wind speeds to rise firmly into the advisory range (sustained at 31-39 mph) across the Caprock. High wind speeds (40+ mph) may be obtained across the far southwest Texas Panhandle, and we will issue a High Wind Warning for that area. Winds of this magnitude should generate some blowing dust. Temperatures will be quite warm again. Although the primary low-level thermal ridge will shift east into east-central Okla southwest into central Texas, 850 mb temps will only be slightly lower across West Texas, and still near 20 degrees C. With the downsloping partially counteracting cold advection coming in from the west. High temperatures should range from the middle 70s in the northwest, to near 90 in the southern Rolling Plains. The record high of 85 degrees at Lubbock could be threatened, as we are forecasting a high of 83. The winds will be slow to die down this evening, and likely won't go light until after midnight. The winds will also gradually turn to the northwest, bringing cooler air in. With the airmass exceedingly dry, temperatures will fall quickly once the winds diminish and lows will fall back closer to seasonable norms of mainly 30s. .LONG TERM... Warm weather along with strong winds will continue over the next week with only a brief interruption on Saturday. Friday is still poised to be another day of fire weather even though temperatures will be much cooler. A pacific cold front will have already passed through the area bringing extremely dry air into the area ahead of the next cold front. Winds aloft will continue to be strong but the low level thermal ridge will be supposed in the post frontal air. A cold front will back door into the area Friday night into Saturday morning. The associated surface ridge will be sliding to our east during the day Saturday leading to the coolest day in the period. This cool down and reprieve in fire weather will be brief as additional short waves move through a progressive upper level pattern. Sunday will be the next day with strong winds as a short wave moving just north of the area will increase the height gradient and bring strong wind maxes aloft. The next short wave will arrive on Tuesday bringing even stronger winds aloft than on Sunday. We may see another brief cool down around Wednesday as another cold front invades the region. && .FIRE WEATHER... Dangerous fire weather conditions are expected across the entire forecast area this afternoon due to the combination of strong winds, temperatures about 15 to 25 degrees above normal, and very low dewpoint temperatures, resulting in minimum RH values around 5 to 15 percent. RFTI values will range from about 5 to 8, with the highest values in the western South Plains, and the forecast fire danger is very high to extreme. A Red Flag Warning is in effect from 11 AM to 8 PM. RH recovery will be very poor tonight. Continued critical fire weather conditions are expected for Friday with a brief reprieve on Saturday and picking up again Sunday through Tuesday. Temperatures will be much cooler on Friday but winds will continue to be strong along with much drier air behind a cold front Friday morning. The southwestern South Plains is expected to see the driest and windiest conditions on Friday afternoon. A stronger cold front will come in on Friday night relieving fire weather concerns for Saturday. However, strong winds and warmer temperatures can be expected again beginning on Sunday and lasting through Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 8 PM CST this evening for TXZ021>044. Fire Weather Watch from Friday morning through Friday evening for TXZ021>023-027>030-033>036-039>042. Wind Advisory from noon today to 6 PM CST this evening for TXZ023-024-028>030-033>036-039>042. High Wind Warning from noon today to 6 PM CST this evening for TXZ021-022-027. && 33/01
Hazardous weather outlook, Feb 23, 3:54 AM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 354 AM CST Thu Feb 23 2017 TXZ021>044-241000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 354 AM CST Thu Feb 23 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A high wind warning is in effect from noon through 6 pm for the far southwestern Texas Panhandle today. Sustained speeds from the west of 40 mph from the west with gusts at or above 55 mph will be possible. The remainder of the Caprock will be under a wind advisory, with sustained winds of 30 to 40 mph. The strong winds will generate areas of blowing dust which will decrease visibility at times. A Red Flag Warning is in effect from 11 am through 8 pm for extremely critical fire weather conditions. Outdoor burning is strongly discouraged. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A fire weather watch is in effect for Friday as critical fire weather conditions could once again develop in the afternoon through evening. Dry and windy conditions with critical fire weather are also possible Sunday through Tuesday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:11 AM CST | High Wind Warning | LUB | Bailey, Castro, Parmer | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.